Jump to content


Photo

Women On Xyrem


  • Please log in to reply
6 replies to this topic

#1 DevonKay

DevonKay

    Member

  • Members
  • 21 posts
  • Gender:Female
  • Location:Mississippi

Posted 02 January 2013 - 01:54 PM

I started taking xyrem nearly three weeks ago, and I've had fairly good luck with it. I don't think my dose is quite high enough to be therapeutic, but I am able to actually get out of bed in the morning now. I say I've had good luck because I haven't noticed any side effects, and it hasn't made me feel ill. But I think I've just encountered one very big side effect. My menstrual cycle seems to be disrupted. I'm usually on a 28 day cycle, but this is day 30. Still no period. I have all of the symptoms (cramps, tenderness, etc), but still no period. I know without a doubt that I'm not pregnant. Could the Xyrem be causing this? Has anyone else had this issue?

#2 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,120 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 02 January 2013 - 02:33 PM

I started taking xyrem nearly three weeks ago, and I've had fairly good luck with it. I don't think my dose is quite high enough to be therapeutic, but I am able to actually get out of bed in the morning now. I say I've had good luck because I haven't noticed any side effects, and it hasn't made me feel ill. But I think I've just encountered one very big side effect. My menstrual cycle seems to be disrupted. I'm usually on a 28 day cycle, but this is day 30. Still no period. I have all of the symptoms (cramps, tenderness, etc), but still no period. I know without a doubt that I'm not pregnant. Could the Xyrem be causing this? Has anyone else had this issue?


Hmm, that is troublesome. It must be having some latent hormonal effect. I would def talk to the Xyrem ppl. That's a significant finding, even if it turns out to not be serious.

#3 DevonKay

DevonKay

    Member

  • Members
  • 21 posts
  • Gender:Female
  • Location:Mississippi

Posted 02 January 2013 - 03:58 PM

Hmm, that is troublesome. It must be having some latent hormonal effect. I would def talk to the Xyrem ppl. That's a significant finding, even if it turns out to not be serious.



I've been searching the web a bit before and since I posted this. I've found a few things that say it can affect the menstrual cycle, but I can't seem to find anything specific. It seems usually women experience shorter cycles on xyrem, but mine is longer now.

#4 wisher

wisher

    Member

  • Members
  • 101 posts
  • Gender:Female
  • Location:Texas
  • Interests:cookies, goats, cute things

Posted 10 January 2013 - 03:37 PM

Hi DevonKay,

 

I was on Xyrem for a year andI half, and I did notice that sometimes my cycles would be way longer than expected. Anywhere from 30 to 36 days! I didn't think that it was related to Xyrem, since I also have polycystic ovary syndrome AND and IUD, but my experience sounds quite similar to what you described.

 

Have you asked your nurse contact at the Xyrem pharmacy? He or she might be able to provide some enlightenment (hopefully).



#5 Megssosleepy

Megssosleepy

    Member

  • Members
  • 433 posts
  • Gender:Female
  • Location:DreamLand USA

Posted 30 January 2013 - 04:04 PM

Mine have been all sorts of messed up, from heavy bleeding between to having one heavy day and then nothing.  I even changed my Birth control to help regulate it.  This past month I had to stay home one day and then it was reallllly light for like 10days! WTF!   

 

Oh and I did call Xyrem, they said something like hmmmm we havent heard that before.  Then I posted on here and had many responses of ladies telling similar stories. 



#6 DevonKay

DevonKay

    Member

  • Members
  • 21 posts
  • Gender:Female
  • Location:Mississippi

Posted 31 January 2013 - 09:11 PM

I did ask the nurse about it, and she said she has heard of it  but that it was rare.

 

I ended up getting my period just a few days later than usual. And this month it came right on time. It has been really light, though. But the cramps are so much worse than what I'm used to!



#7 Intreble

Intreble

    Member

  • Members
  • 11 posts
  • Gender:Female
  • Location:Kansas
  • Interests:Music, embroidery, knitting, crocheting, being a mother to 2 great adult cats and a foster mother with 16 successful kittens adopted out to date.

Posted 03 April 2013 - 03:59 AM

I hadn't seen this complaint before. I'm about to start Xyrem (just got my info packet yesterday). I've been on the pill for like, 10 years. I started taking it to relieve the horrible PMS symptoms I was having. Now my periods are so light I have to rely on the crabbiness to know if they are even happening (which is pretty great). I wonder if it would have any effect on women taking a 28-day cycle pill.

 

-Leslie